Alert archive / Illinois / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at Sep 30, 2007, 2:13 PM CDT for 6 counties in Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2007, 2:13 PM CDT (19:13 UTC)
- Expired
- Sep 30, 2007, 7:06 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, LaSalle County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLOT 301913 RFWLOT RED FLAG WARNING NATIONAL WEATHER SERVICE CHICAGO IL 213 PM CDT SUN SEP 30 2007 ...RED FLAG WARNING CRITERIA BEING MET SOUTH OF INTERSTATE 80... .WARM TEMPERATURES...HIGH WINDS...AND LOW HUMIDITIES HAVE COMBINED TO MEET WARNING CRITERIA FOR THE POSSIBILITY OF BRUSH FIRES. RAIN MOVING IN TONIGHT...ALONG WITH FALLING EVENING TEMPERATURES AND SUBSEQUENT RISING HUMIDITY WILL DIMINISH THE PARAMETERS FOR HAZARDOUS FIRE CONDITIONS. ILZ019-021-023-032-033-039-INZ010-011-019-010300- /O.NEW.KLOT.FW.W.0002.070930T1913Z-071001T0300Z/ LA SALLE-GRUNDY-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER- BENTON- 213 PM CDT SUN SEP 30 2007 /313 PM EDT SUN SEP 30 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /11 PM EDT/ THIS EVENING. DISPOSE OF SMOKING MATERIALS IN PROPER RECEPTACLES AND ABSTAIN FROM PRODUCING OUTDOOR FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BRUMER
1 follow-up statement
000 WWUS83 KLOT 010006 RFWLOT RED FLAG WARNING NATIONAL WEATHER SERVICE CHICAGO IL 706 PM CDT SUN SEP 30 2007 .STRONG WINDS WILL DIMINISH AS HUMIDITY LEVELS SLOWLY INCREASE THIS EVENING...ENDING THE THREAT FOR DANGEROUS FIRE POTENTIAL. ILZ019-021-023-032-033-039-INZ010-011-019-010115- /O.CAN.KLOT.FW.W.0002.000000T0000Z-071001T0300Z/ LA SALLE-GRUNDY-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER- BENTON- 706 PM CDT SUN SEP 30 2007 /806 PM EDT SUN SEP 30 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE RED FLAG WARNING. HUMIDITY LEVELS WILL BE INCREASING THROUGH THE EVENING HOURS AS WIND SPEEDS SLOWLY DIMINISH...ALONG WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 1:15 PM CDT, 58 minutes earlier.
Area forecast discussion, Sep 30, 1:15 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 115 PM CDT SUN SEP 30 2007 .DISCUSSION...FOR MORNING FORECAST 330 AM CDT ANOTHER NICE AND WARM DAY ON TAP FOR SUNDAY...BUT A BIT BREEZIER WITH THE PRESSURE GRADIENT TIGHTENING UP WITH THE DEVELOPING SFC LOW OVER THE MN/IA BORDER. HIGH TEMPS SHOULD MAKE IT INTO THE LOWER TO MID 80S AS MOST OF THE LOWER LEVEL CLOUD COVER WILL HOLD OFF UNTIL AFTER SUNSET WITH THE DRY AIR IN PLACE ACROSS THE REGION. SOME SLIGHTLY WARMER LOW-LEVEL AIR WILL ADVECT INTO IL/IN SUNDAY AFTERNOON...SO WILL BUMP HIGHS UP A FEW NOTCHES OVER GUIDANCE AND SATURDAYS TEMPS. EVERYTHING STILL SEEMS TO BE ON TRACK FOR A COLD FRONT COMING THRU ON SUNDAY NIGHT/MONDAY MORNING WITH ALL OF THE MODELS AGREEING ON THE DEVELOPMENT OF A SFC LOW OVER IA SUNDAY AFTERNOON AS THE UPPER LEVEL TROF CLOSES OFF. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE COLD FRONT IN IA DURING THE AFTERNOON AND MOVE EASTWARD INTO ILLINOIS OVERNIGHT. THESE STORMS ARE EXPECTED TO BE DISSIPATING AS THEY LOSE DAYTIME HEATING BUT A 30-40KT LLJ OUT AHEAD OF THE LOW SHOULD HELP TO MAINTAIN SOME OF THE CONVECTION INTO NORTHERN IL/IN OVERNIGHT AND INTO THE EARLY MORNING. AS THE STORMS DISSIPATE...SO SHOULD ANY MARGINAL CHANCES FOR THEM BEING SEVERE AS THERE WILL BE LITTLE TO ANY CAPE WHEN THE FRONT PASSES. THIS IS PARTIALLY DUE TO THE LACK OF MOISTURE ACROSS THE REGION BECAUSE OF A DEEP LAYERED RIDGE IN THE SE US THAT IS SUPPRESSING THE MOISTURE FLOW INTO THE LAKES. WITH THE GULF IN CHECK...AM NOT EXPECTING MUCH MORE THAN A QUARTER INCH OF RAIN OUT OF THIS EVENT. EVEN THOUGH THIS WILL NOT BE A GULLY WASHER...THE FORCING AND DYNAMICS FROM THIS SYSTEM SHOULD BE SUBSTANTIAL ENOUGH THAT WE WILL WRING OUT ENOUGH MOISTURE INTO A MEASURABLE AMOUNT...SO WILL MAINTAIN THE CATEGORICAL POPS IN THE WEST. UPPER LEVEL AND SFC CORE OF THE LOW SHOULD REMAIN IN THE REGION ON MONDAY WHICH WILL LIKELY LEAD TO THE DEVELOPMENT OF SOME SHOWERS...ESPECIALLY FURTHER NORTH OVER THE LAKE. THE LOW SHOULD BE MOVING OFF TO THE NORTHEAST QUICK ENOUGH THAT THE SHOWERS SHOULD BE OUT OF THE REGION BY THE AFTERNOON ON MONDAY. ANOTHER SYSTEM WILL MOVE INTO THE REGION ON TUESDAY NIGHT/WEDNESDAY MORNING AND IS SOMEWHAT SIMILAR TO OUR FIRST SYSTEM IN TERMS OF TIMING WITH A COLD FRONT MOVING THROUGH OVERNIGHT AND INTO THE MORNING. SOME DIFFERENCES THOUGH ARE THAT THIS WILL BE A COLD FRONT ATTACHED TO A SFC LOW UP IN SOUTHERN CANADA AND THE UPPER LEVEL TROF IS NOT EXPECTED TO CLOSE OFF OR BE AS VIGOROUS AS THIS FIRST SYSTEM...AT LEAST IN OUR NECK OF THE WOODS. BUT WHAT THE SECOND ONE MAY LACK IN TERMS OF DYNAMICS IT MAY MAKE UP FOR IN TERMS OF MOISTURE AVAILABILITY. THE GULF SHOULD OPEN UP A BIT MORE WITH THE SE RIDGE PROPAGATING EASTWARD A TAD AND WITH A 30-50KT LLJ IN PLACE THERE SHOULD BE MORE MOISTURE FOR THE STORMS TO WORK WITH. A MORE POTENT SQUALL LINE SHOULD FORM OUT IN IOWA AND MOVE EASTWARD INTO NW IL IN THE LATE AFTERNOON AND EARLY EVENING WITH THE LLJ HELPING TO MAINTAIN ITS STRENGTH WITH IT PUMPING MOISTURE UP INTO IT. TEMPERATURES WILL AGAIN REMAIN ON THE MILD SIDE THROUGH THE FORECAST PERIOD AS THESE COLD FRONTS ARE ASSOCIATED WITH PACIFIC SYSTEMS AND NOT STRONG POLAR/ARCTIC SYSTEMS. TEMPERATURES WILL DIVE BEHIND THE FRONTS...BUT NOT STAY DOWN FOR LONG AS RETURN FLOW QUICKLY ENSUES WITH SOUTHERLY FLOW THROUGHOUT MOST OF THE WEEK. HALBACH && .FIRE WEATHER... 330 AM CDT WEATHER CONDITIONS WILL HAVE TO BE MONITORED ON SUNDAY AS RED FLAG WARNING CONDITIONS MAY BE MET IN PORTIONS OF THE REGION. WITH DRY AIR IN PLACE AND INCREASING WINDS THROUGH THE DAY AND A VERY DRY PERIOD OVER THE PAST MONTH...CONDITIONS WILL BE DANGEROUS FOR FIRE WEATHER. RH VALUES WILL DROP INTO THE 25-30% RANGE DURING THE AFTERNOON WITH WINDS INCREASING TO 20-25KTS IN THE TIMEFRAME AS WELL. THESE RED FLAG CONDITIONS WILL ONLY LAST THROUGH SUNDAY AS A COLD FRONT WILL MOVE THROUGH OVERNIGHT AND BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. RH VALUES SHOULD INCREASE SUNDAY NIGHT FOR THE REST OF THE WEEK AND WIND SPEEDS SHOULD DECREASE BEHIND THE FRONT. HALBACH && .AVIATION... 115 PM CDT FOR THE 1800 UTC...WINDS WILL CONTINUE TO BE THE MAIN NEAR TERM CONCERN...AND THEN CONVECTIVE POTENTIAL LATER THIS EVENING. UPPER LOW CONTINUES TO TRACK ACROSS EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A FAIRLY STRONG SURFACE PRESSURE GRADIENT BEING MAINTAINED ACROSS NORTHERN ILLINOIS. DID HAVE A RATHER STRONG LOW LEVEL INVERSION TO OVERCOME THIS MORNING...BUT BETWEEN 17-18Z SURFACE WINDS HAVE INCREASED RATHER DRAMATICALLY WITH GUSTS INTO THE 25 TO 30 KNOT RANGE. SOUTH WINDS OF 15G30KT SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON LIKELY DIMINISHING EARLY THIS EVENING...ALTHOUGH MAY HOLD ONTO GUSTS TO AROUND 20 KNOTS THROUGH MUCH OF THE EARLY EVENING HOURS. IN TERMS OF PRECIPITATION...HAVE MAINLY HAD ELEVATED SHOWERS/THUNDERSTORMS ACROSS IOWA IN ADVANCE OF THE UPPER LOW IN ASSOCIATION WITH A STRONG LOW LEVEL JET. LATEST SATELLITE IMAGERY IS INDICATING CONVECTION BEGINNING TO INITIATE ALONG THE FRONTAL BOUNDARY FROM SOUTHEAST NEBRASKA INTO CENTRAL KANSAS. GIVEN MAGNITUDE OF UPPER FORCING/FRONTAL CONVERGENCE...EXPECTING THUNDERSTORMS TO FILL IN ALONG THE FRONTAL BOUNDARY THROUGH MID AFTERNOON. DID NOT CHANGE TIMING OF ONSET OF THE FRONTAL PRECIP INTO NORTHERN ILLINOIS MUCH FROM INHERITED TAFS FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS (BY 03-04Z RFD AND BY 06-08Z ACROSS REMAINDER OF TERMINALS). ALTHOUGH PRECIP WILL NOT BE AFFECTING THE AREA DURING PEAK DIURNAL HEATING...FORECAST SOUNDINGS SUGGEST ENOUGH ELEVATED INSTABILITY TO INTRODUCE THUNDER FOR THIS PERIOD. WINDS WILL SHIFT TO THE SOUTHWEST BEHIND THIS OCCLUDING SYSTEM LATE TONIGHT...WITH MVFR CIGS EXPECTED TO AFFECT THE TERMINALS BEHIND THIS FRONT THROUGH THE AFTERNOON ON MONDAY. MARSILI && .MARINE... 330 AM CDT PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN THIS MORNING WITH STRONG SOUTH WINDS EXPECTED THROUGH THIS EVENING. UNSEASONABLY WARM AIR FLOWING OVER THE COOLER LAKE WATERS WILL LEAD TO A SHALLOW STABLE LAYER OVER THE LAKE WHICH MAY BE ENOUGH TO KEEP WINDS JUST BELOW GALE FORCE TODAY...HOWEVER IT WILL BE CLOSE OVER THE NORTHERN PORTIONS OF THE LAKE. SURFACE LOW WILL MOVE INTO WISCONSIN WHILE QUICKLY WEAKENING MONDAY WITH NEW LOW PRESSURE DEVELOPING TO THE LEE OF THE ROCKIES. SHOULD SEE SOUTHERLY WINDS BEGIN TO INCREASE AGAIN TUESDAY INTO TUESDAY NIGHT AHEAD OF THIS STORM SYSTEM WITH 30KT WINDS AGAIN EXPECTED OVER THE NORTHERN PORTIONS OF THE LAKE. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...SMALL CRAFT ADVISORY FOR IN AND IL NEARSHORE THROUGH TONIGHT. &&
Hazardous weather outlook, Sep 30, 4:22 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 AM CDT SUN SEP 30 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 010930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 422 AM CDT SUN SEP 30 2007 /522 AM EDT SUN SEP 30 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WINDS UP TO 35 MPH WILL BE POSSIBLE THROUGH THE DAY TODAY. THESE GUSTY WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES COULD POSE A FIRE DANGER TODAY. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON INTO WEDNESDAY MORNING ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-010930- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 422 AM CDT SUN SEP 30 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT FOR STRONG WINDS BETWEEN 15 TO 25 KNOTS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AFTERNOON INTO WEDNESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO HALBACH
Nearby
Red Flag Warnings in Illinois, 2007Red Flag Warnings in Indiana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.